Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 3, 2019, 6:26 PM CDT for Hays County, Travis County, Texas. It was in force for 11 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2019, 6:26 PM CDT (23:26 UTC)
- Expired
- May 4, 2019, 5:30 AM CDT
- In force
- 11 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hays County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 54 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 7:02 PM CDT | FLASH FLOOD | Austin, TX | SEVERAL LOW WATER CROSSINGS IN THE AUSTIN AREA CLOSED DUE TO FLOODING. |
| May 3, 7:25 PM CDT | FLASH FLOOD | Dripping Springs, TX | EMERGENCY MANAGER REPORTED THE EVACUATION OF AN APARTMENT BUILDING THAT WAS BEING FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WGUS54 KEWX 032326
FFWEWX
TXC209-453-040230-
/O.NEW.KEWX.FF.W.0007.190503T2326Z-190504T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
626 PM CDT Fri May 3 2019
The National Weather Service in Austin San Antonio has issued a
* Flash Flood Warning for...
Central Hays County in south central Texas...
Travis County in south central Texas...
* Until 930 PM CDT.
* At 626 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of
rainfall is occurring. Isolated pockets up to 4 inches are
possible.
* Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend and The Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
3043 9778 3048 9768 3050 9758 3048 9755
3046 9744 3042 9737 3020 9750 3002 9771
3004 9830 3035 9818 3046 9810 3049 9810
3050 9812 3062 9805 3063 9795
$$
RUNYEN6 follow-up statements
418
WGUS74 KEWX 040013
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
713 PM CDT Fri May 3 2019
TXC209-453-040230-
/O.CON.KEWX.FF.W.0007.000000T0000Z-190504T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
713 PM CDT Fri May 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
CENTRAL HAYS AND TRAVIS COUNTIES...
At 710 PM CDT, heavy rainfall and flash flooding are ongoing across
the warned area per automated rain gauges and reports from local
officials. Multiple low water crossings have been closed across
Travis County and this number continues to grow. At least one water
rescue has already been reported and automated gauges are reporting
between three and four inches of rainfall have already fallen over
the last two hours. With more rainfall expected over the next one to
two hours please stay off the roadways if possible this evening as
flooded roads are harder to see after dark.
Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend and The Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
3043 9778 3048 9768 3050 9758 3048 9755
3046 9744 3042 9737 3020 9750 3002 9771
3004 9830 3035 9818 3046 9810 3049 9810
3050 9812 3062 9805 3063 9795
$$
AAT605
WGUS74 KEWX 040040
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
740 PM CDT Fri May 3 2019
TXC209-453-040230-
/O.CON.KEWX.FF.W.0007.000000T0000Z-190504T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
740 PM CDT Fri May 3 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
CENTRAL HAYS AND TRAVIS COUNTIES...
At 738 PM CDT, emergency management reported flash flooding in
Dripping Springs where some apartments are flooding. Flash flooding
is already occurring.
Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend and The Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
3043 9778 3048 9768 3050 9758 3048 9755
3046 9744 3042 9737 3020 9750 3002 9771
3004 9830 3035 9818 3046 9810 3049 9810
3050 9812 3062 9805 3063 9795
$$
BF061
WGUS54 KEWX 040214
FFWEWX
TXC209-453-040430-
/O.EXT.KEWX.FF.W.0007.000000T0000Z-190504T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
914 PM CDT Fri May 3 2019
The National Weather Service in Austin San Antonio has extended the
* Flash Flood Warning for...
Central Hays County in south central Texas...
Travis County in south central Texas...
* Until 1130 PM CDT.
* At 913 PM CDT, emergency management reported heavy rain across the
warned area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend and The Hills.
Additional rainfall amounts of one inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
3043 9778 3048 9768 3050 9758 3048 9755
3046 9744 3042 9737 3020 9750 3002 9771
3004 9830 3035 9818 3046 9810 3049 9810
3050 9812 3062 9805 3063 9795
$$
BF349
WGUS54 KEWX 040324
FFWEWX
TXC209-453-040730-
/O.EXT.KEWX.FF.W.0007.000000T0000Z-190504T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
1024 PM CDT Fri May 3 2019
The National Weather Service in Austin San Antonio has extended the
* Flash Flood Warning for...
Central Hays County in south central Texas...
Travis County in south central Texas...
* Until 230 AM CDT.
* At 1024 PM CDT, emergency management reported heavy rain across the
warned area. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend and The Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
3043 9778 3048 9768 3050 9758 3048 9755
3046 9744 3042 9737 3020 9750 3002 9771
3004 9830 3035 9818 3046 9810 3049 9810
3050 9812 3062 9805 3063 9795
$$
BF381
WGUS54 KEWX 040706
FFWEWX
TXC209-453-041030-
/O.EXT.KEWX.FF.W.0007.000000T0000Z-190504T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
206 AM CDT Sat May 4 2019
The National Weather Service in Austin San Antonio has extended the
* Flash Flood Warning for...
Central Hays County in south central Texas...
Travis County in south central Texas...
* Until 530 AM CDT.
* At 204 AM CDT, gauge reports indicated flash flooding occurring
that will continue due to earlier heavy rains up to 8 inches.
* Some locations that will experience flooding include...
Austin, Round Rock, Cedar Park, Pflugerville, Kyle, Buda, Elgin,
Dripping Springs, Tanglewood Forest, Austin Bergstrom Int Airport,
Windemere, Anderson Mill, Leander, Lakeway, Manor, Lago Vista, Bee
Cave, West Lake Hills, Hudson Bend and The Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets, and underpasses
as well as other drainage areas and low lying spots.
&&
LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
3043 9778 3048 9768 3050 9758 3048 9755
3046 9744 3042 9737 3020 9750 3002 9771
3004 9830 3035 9818 3046 9810 3049 9810
3050 9812 3062 9805 3063 9795
$$
CP052
WGUS74 KEWX 041021
FFSEWX
Flash Flood Statement
National Weather Service Austin/San Antonio TX
521 AM CDT Sat May 4 2019
TXC209-453-041030-
/O.EXP.KEWX.FF.W.0007.000000T0000Z-190504T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hays TX-Travis TX-
521 AM CDT Sat May 4 2019
...THE FLASH FLOOD WARNING FOR CENTRAL HAYS AND TRAVIS COUNTIES WILL
EXPIRE AT 530 AM CDT SATURDAY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat, however river flooding will continue for the next
several hours due to the earlier heavy rains. Please continue to
heed any remaining road closures. See river flood warnings for
details.
LAT...LON 3061 9792 3057 9793 3054 9787 3047 9785
3043 9778 3048 9768 3050 9758 3048 9755
3046 9744 3042 9737 3020 9750 3002 9771
3004 9830 3035 9818 3046 9810 3049 9810
3050 9812 3062 9805 3063 9795
$$
CPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 3, 4:40 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 3, 4:40 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 440 PM CDT Fri May 3 2019 .UPDATE... Quick update for Severe Thunderstorm Watch 127 that has been issued for the entire South Central Texas area. Strong to Severe thunderstorms are already ongoing across the Edwards Plateau in Northern Val Verde County and across Northern Kendall/SE Gillespie Counties. This activity will gradually move east and southeast through the evening and into the overnight hours. && .PREV DISCUSSION... /ISSUED 246 PM CDT Fri May 3 2019/ SHORT TERM (Tonight through Saturday Night)... We'll take "All Scales of Motion" for $500 today across South Central Texas. Fortunately, the variety of forcings from local and low (boundaries) to region-wide and high (shortwave trough and jet streak exit region) have dissipated into the background regime or are consistent enough to settle into a climatologically-favorable morphology for this afternoon through tomorrow morning. The 12Z NAM/GFS/ECMWF and more recent TTech WRF/HRRR/HREF runs are in general agreement with that evolution, from isolated to scattered storms moving from West Texas and Mexico into the Rio Grande Plains this afternoon, to an eventual merging of cold pools and an MCS rolling though the southeastern 1/2 of the area. Some supercells are possible through early evening before the cold pools merge. The greatest severe threat will be damaging wind, with lesser threat of large hail and a very small chance for a tornado or two. The prime severe threat area will be near supercells along the Rio Grande through about 7-8 pm, then transitioning to along and east of I-35 by 10-11 pm. Of special concern area is along and south of U.S. 90 from Uvalde to San Antonio to Gonzales, where the models indicate the highest damaging wind threat. Rainfall amounts will be spotty in the west, from 1/10 inch up to one inch. Locations in the middle should see 1/4 to one inch, and locations along and east of I-35 1 to 2 inches. A few spots east of I-35 may see up to 4 inches. Some minor flash flooding is possible due to the rain/runoff from storms earlier today, in addition to the storms expected tonight. The good news is the shortwave trough will move east and a rapid clearing/drying trend from west to east will occur on Saturday. Rain should be over by midday except for all but the far eastern coastal plains, and rain should end there by mid-afternoon. Some fog is likely late Saturday night along and east of I-35, but that will be addressed by later forecasts when the clearing trend and near-ground wetness after the rain are more evident. LONG TERM (Sunday through Friday)... Sunday is the day for outdoor activity for the next week, with low- amplitude ridging is over the area. Temperatures will be seasonal and relative humidity fairly low after daytime heating dissipates morning fog. The longwave pattern will become increasingly favorable for severe storms and heavy rain as next week progresses, with a large and digging western U.S. trough, and a strengthening Jet Stream across northern Mexico and into Texas. Shortwave troughs will eject out of the longwave trough every 24-36 hours to provide the primary lift. At this time, Monday, Wednesday, and Friday appear to be the days with the best chances for rain. The chances for severe storms will increase for Wednesday and Friday as the shortwave troughs are deeper and the boundary layer has more time to moisten and increase instability. Friday is of the highest concern, as a cold front appears to stall from west to east across our area. Diffluent 1000-500 mb thickness over our area points to slow-moving, stalling, or possibly even back-building convection. Combined with echo training along the front, that is a recipe for very heavy rain and significant flash and river flooding. While at this forecast range details are variable and fuzzy, pay attention to the how the forecast evolves through the week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 64 80 62 83 66 / 70 20 0 0 0 Austin Bergstrom Intl Airport 64 80 61 83 64 / 70 20 0 0 0 New Braunfels Muni Airport 64 80 61 83 64 / 80 20 0 0 0 Burnet Muni Airport 61 78 60 81 64 / 60 10 0 0 0 Del Rio Intl Airport 64 85 65 85 68 / 60 10 0 - 30 Georgetown Muni Airport 63 79 60 83 65 / 70 20 0 0 0 Hondo Muni Airport 63 83 62 85 66 / 80 10 0 0 - San Marcos Muni Airport 64 80 61 83 64 / 80 20 0 0 0 La Grange - Fayette Regional 66 82 63 85 66 / 80 30 0 0 0 San Antonio Intl Airport 64 81 63 84 66 / 60 10 0 0 0 Stinson Muni Airport 65 81 63 84 67 / 70 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Huffman Short-Term/Long-Term...Treadway Public Service/Data Collection...33
Hazardous weather outlook, May 3, 4:40 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 440 PM CDT Fri May 3 2019 TXZ171>173-183>194-202>209-217>225-228-042145- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 440 PM CDT Fri May 3 2019 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A severe thunderstorm watch is now in effect for the entire South Central Texas area through 11 pm tonight. There is a slight risk of severe storms for most of South- Central Texas today into tonight. Large hail and damaging winds are the main threats, however, isolated tornadoes are possible. Locally heavy rainfall amounts of 1 to 2 inches could lead to minor flooding, especially across areas that have received heavy rains recently. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 3, 5:10 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 510 PM CDT Fri May 3 2019 TXZ173-192-032245- Williamson TX-Travis TX- 510 PM CDT Fri May 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON AND NORTHEASTERN TRAVIS COUNTIES UNTIL 545 PM CDT... At 510 PM CDT, Doppler radar was tracking a strong thunderstorm near Manor, or near Pflugerville, moving northeast at 15 mph. Half inch hail will be possible with this storm. Locations impacted include... Austin, Round Rock, Pflugerville, Windemere, Hutto, Manor, Coupland, Rices Crossing and Wells Branch. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 3029 9746 3032 9774 3057 9761 3052 9735 TIME...MOT...LOC 2210Z 211DEG 12KT 3035 9763 RUNYEN
Local storm report, May 3, 5:20 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
520 PM CDT FRI MAY 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 1 ESE HYE 30.24N 98.55W
05/03/2019 E1.00 INCH BLANCO TX PUBLIC
REPORT THROUGH MPING.
&&
CVPSpecial weather statement, May 3, 5:29 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
529 PM CDT Fri May 3 2019
TXZ188-032315-
Gillespie TX-
529 PM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GILLESPIE COUNTY UNTIL
615 PM CDT...
At 529 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fredericksburg, moving northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fredericksburg, Stonewall, Eckert, Cain City, Willow City and Rocky
Hill.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 3030 9859 3017 9885 3031 9897 3050 9874
3050 9859
TIME...MOT...LOC 2229Z 233DEG 22KT 3029 9885
RUNYENSpecial weather statement, May 3, 5:34 PM CDT, 52 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 534 PM CDT Fri May 3 2019 TXZ192-032300- Travis TX- 534 PM CDT Fri May 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRAVIS COUNTY UNTIL 600 PM CDT... At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near Barton Creek, or near Tanglewood Forest, moving north at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Austin, Lakeway, Bee Cave, West Lake Hills, Hudson Bend, Rollingwood, Barton Creek, Shady Hollow, Sunset Valley, Camp Mabry and Lost Creek. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for south central Texas. LAT...LON 3016 9787 3023 9798 3040 9794 3033 9775 TIME...MOT...LOC 2234Z 201DEG 20KT 3025 9791 RUNYEN
Special weather statement, May 3, 5:48 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
548 PM CDT Fri May 3 2019
TXZ188-032330-
Gillespie TX-
548 PM CDT Fri May 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILLESPIE COUNTY UNTIL
630 PM CDT...
At 548 PM CDT, Doppler radar was tracking a strong thunderstorm near
Harper, or 22 miles north of Kerrville, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Tivydale, Doss, Harper and Cherry Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 3050 9901 3022 9900 3022 9930 3047 9930
3050 9931
TIME...MOT...LOC 2248Z 267DEG 17KT 3036 9927
RUNYENLocal storm report, May 3, 5:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT FRI MAY 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 SSE LBJ STATE PARK 30.20N 98.60W
05/03/2019 E1.75 INCH GILLESPIE TX BROADCAST MEDIA
TIME OF EVENT ESTIMATED WITH RADAR.
&&
CVPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:12 PM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| May 2, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 83 min |
| May 2, 8:00 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 2, 8:19 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 86 min |
| May 2, 8:41 PM CDT | Tornado Warning | EWX | Val Verde | 22 min |
| May 2, 8:57 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 63 min |
| May 2, 8:59 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 61 min |
| May 2, 9:19 PM CDT | Tornado Warning | EWX | Val Verde | 26 min |
| May 2, 9:34 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 26 min |
| May 2, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 62 min |
| May 2, 9:58 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 41 min |
| May 2, 10:46 PM CDT | Areal Flood Advisory | EWX | Val Verde | 6 hr |
| May 2, 10:56 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 64 min |
| May 2, 11:29 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 52 min |
| May 2, 11:49 PM CDT | Special Weather Statement | EWX | Burnet | 41 min |
| May 3, 12:00 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 75 min |
| May 3, 12:34 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick | 3 hr |
| May 3, 1:32 AM CDT | River Flood Warning | EWX | Val Verde | 7 hr |
| May 3, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 78 min |
| May 3, 2:38 AM CDT | Special Weather Statement | EWX | Dimmit | 37 min |
| May 3, 2:58 AM CDT | Special Weather Statement | EWX | Kinney | 32 min |
| May 3, 3:23 AM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 3, 5:19 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| May 3, 7:22 AM CDT | Tornado Warning | EWX | DeWitt | 23 min |
| May 3, 7:25 AM CDT | Tornado Warning | EWX | Fayette | 35 min |
| May 3, 7:45 AM CDT | Special Weather Statement | EWX | DeWitt | 60 min |
| May 3, 8:08 AM CDT | Special Weather Statement | EWX | Fayette | 67 min |
| May 3, 8:33 AM CDT | Tornado Warning | EWX | Fayette | 27 min |
| May 3, 8:40 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 2 hr |
| May 3, 8:59 AM CDT | Tornado Warning | EWX | Fayette | 31 min |
| May 3, 9:14 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Lavaca | 46 min |
| May 3, 9:20 AM CDT | Tornado Warning | EWX | Fayette | 40 min |
| May 3, 9:37 AM CDT | Tornado Warning | EWX | Lavaca | 38 min |
| May 3, 9:57 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 48 min |
| May 3, 3:12 PM CDT | Special Weather Statement | EWX | Val Verde | 63 min |
| May 3, 4:14 PM CDT | Special Weather Statement | EWX | Zavala | 46 min |
| May 3, 4:21 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| May 3, 4:30 PM CDT | Special Weather Statement | EWX | Edwards | 45 min |
| May 3, 4:35 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| May 3, 4:36 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 39 min |
| May 3, 4:46 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 119 min |
| May 3, 5:05 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 55 min |
| May 3, 5:10 PM CDT | Special Weather Statement | EWX | Williamson | 35 min |
| May 3, 5:14 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 46 min |
| May 3, 5:21 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 54 min |
| May 3, 5:26 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall | 11 hr |
| May 3, 5:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| May 3, 5:34 PM CDT | Special Weather Statement | EWX | Travis | 26 min |
| May 3, 5:48 PM CDT | Special Weather Statement | EWX | Gillespie | 42 min |
| May 3, 5:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays | 47 min |
| May 3, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 45 min |
| May 3, 6:01 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
| May 3, 6:10 PM CDT | Flash Flood Warning | EWX | Gillespie | 3 hr |
| May 3, 6:16 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
| May 3, 6:27 PM CDT | Severe Thunderstorm Warning | EWX | Real | 63 min |
| May 3, 6:29 PM CDT | Special Weather Statement | EWX | Gillespie | 46 min |
| May 3, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 37 min |
| May 3, 6:43 PM CDT | Severe Thunderstorm Warning | EWX | Hays, Travis | 62 min |
| May 3, 6:54 PM CDT | Special Weather Statement | EWX | Bandera, Kendall | 51 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.